MAUDE Adverse Event Report: TUSKER MEDICAL INC. TULA TDS 1.14 GROMMET; TYMPANOSTOMY TUBE DELIVERY PRODUCT WITH DRUG

TUSKER MEDICAL INC. TULA TDS 1.14 GROMMET; TYMPANOSTOMY TUBE DELIVERY PRODUCT WITH DRUG
Model Number TDS114G
Medical Device Problem Codes Unintended System Motion (1430); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Codes Failure of Implant (1924); Unspecified Infection (1930)
Date of Event 10/12/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that two weeks after a tympanostomy procedure using a tula device, at the patient follow up it was noticed that patient experienced an early tube extrusion.Patient ear had active infection.No additional complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
Updated h6 (health effect - clinical code and health effect - impact code) h3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.Insufficient product information was available therefore a manufacturing record review could not be performed.A complaint history review found similar reported events of tube migration but no similar events related to infection.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical evaluation was performed and concluded based on the available information no further action is required at this time.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that two weeks after a tympanostomy procedure using a tula device, at the patient follow up it was noticed that patient experienced an early tube extrusion.Patient ear had active infection and will go back to the or for a replacement tube.No additional complications were reported.

Brand Name
TULA TDS 1.14 GROMMET
Common Device Name
TYMPANOSTOMY TUBE DELIVERY PRODUCT WITH DRUG
Manufacturer (Section D)
TUSKER MEDICAL INC.
155 jefferson drive
menlo park CA 94025
Manufacturer (Section G)
TUSKER MEDICAL INC.
155 jefferson drive
menlo park CA 94025
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15740866
Report Number3012130335-2022-00006
Device Sequence Number15043919
Product Code QJA
UDI-Device Identifier00840128600047
UDI-Public00840128600047
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P190016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTDS114G
Device Catalogue NumberTDS114G
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2022
Supplement Date Received by Manufacturer03/14/2023
05/19/2023
09/13/2023
Initial Report FDA Received Date11/05/2022
Supplement Report FDA Received Date03/15/2023
05/22/2023
09/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown